Three years in got down to 7mg thought I would try 6.5 very slow method as advised on this site and then my teeth started to get sensitive so went back to 7mg that didn't work so went to 8mg and thought that had cracked it but today it has started again, can't eat or drink anything hot or cold without pain. Has anyone else had this problem. Not sure what to do should I increase again. So dissapointed
Sensitive teeth: Three years in got down to 7mg... - PMRGCAuk
I'm sorry you're not feeling well. 'm not sure what to say about your tooth sensitivity as I never got that with PMR or as a side effect. Are you sure it's not a dental issue? Can you wait a few days to see if its withdrawal symptoms? Hopefully someone else with more knowledge will reply soon. Hope things ease up quickly for you.
It is possible that pred is affecting your bones. I found when I started pred I thought my teeth were moving slightly, so the lower teeth which had been mostly straight are now a little wonky. That seems to have stopped with a) effective bone health supplementation and b) lower pred dose. Along with this my teeth, which had been a little sensitive for a while but only when touched by something cold like cold water, seemed to become more sensitive a lot more often. The hygienist put something on them, along the gumline, which has really helped. It's worn off but I'm due for regular checkup so hope they'll do it again. I was advised to just rub some toothpaste for sensitive teeth along my gumline when I was bothered. Don't like doing this unless I can spit the fluoride-containing toothpaste out afterwards, but it does help. I am getting receding gums, and it was made worse by pred, I'm sure, because it all seemed to get worse the summer of 2015 when I was at my highest dose.
I saw my GP today who confirmed I was having yet another flare of GCA/PMR, I was down to 9mg, began to have facial pain, including teeth (rang dentist but couldn't get appointment- but it changed facial sides) - I went up to 14mg (a 50% rise), by then I wash aching and had temple pain, unfortunately i the pain had not subsided so the doctor today has put me up to 20mg and if no better in 2-3 days I must go up to 25mg. Feeling incredibly frustrated......... I had hoped if I rested and ignored it I would settle down again but no such luck.
I hope yours proves to be something else
Hi all, about this tooth problem ,my teeth are terribly sensitive and I really think they are worse since this pmr /GCA started x
I wanted to put a post today on advice as I was just recently diagnosed and put on high pred 60 mg for a couple of weeks and wow what a difference in a fortnight .now they have been reduced to 40mg and I feel dreadful my eyes are shocking ,blurred again and loads of temerpal pressure leading to headaches again.
I don't like the feeling I have on theses tablets as my hearts bouncers through my chest and I feel as if it's having a battle trying to accept them in my body.
Is this typical to get symptoms back so soon after dropping them down and who do I get in touch with as I don't see my rheumy till February . Please advise xxx thank. You xx
I didn't find just using the toothpaste was completely helpful, I did need the treatment along my gumline, but if your dentist couldn't see anything that probably isn't the problem. Have you ever had a bone density scan? I was diagnosed with low bone mass, aka osteopenia, and I strongly suspect it did affect the bone in jaw, although I don't really know. It is the bone most quickly affected by decreasing bone density as the bone turnover (remodelling) is fastest there. I can't use sensodyne, bothers my mouth, so have switched to a colgate version.
I have just bought a colgate sensitive toothpaste so will try it. Havent had a bone scan maybe i should ask for one. It is frustrating this PMR but it seems most of us have to go back to square one and start again. I can tell its still there because i have a strange warm vibration in my arms difficult to explain. Thank you all for your help.👍
I only take adcal. I think i will have to increase the steroids i have pain in my ankle, feel tired, and my teeth are really painful. I go to the doctors next week but think i will have to use myown discretion and up the dose otherwise i will be in a real mess. I am at 8mg now so think i will go to 10. I just dont want to
I have been trying to come down from 10mg for about a year, using the slow method. I get more pain in my legs every time and have to go back up to 10. Trying again at the moment to get down to 9.5. My Rheumy wants me to be down to 9 by Feb! Try and go back to 10 for a week and see if things settle down, then try reducing by 0.5 very slowly.
Siran, I recently went through a period of time with sensitive teeth....along with facial flushing and several other symptoms. ( Was diagnosed with GCA/ PMR almost two years ago ). I visited my dentist, and endodentist and an ENT doc....no one had a good answer. Thought it was perhaps a sinus issue....evidently not. I started Oil Pulling with coconut oil. It wasn't an overnight cure but I was considerably better within about a week. ( 2-3 times each day) Now, several weeks later....I am almost pain free. Often forget I've had that problem. I am still oil pulling twice a day. I enjoy the feeling and it's whiten my teeth....an added benefit I wasn't expecting. Might be worth a try.
Thank you all for your suggestions its so helpful knowing others have had sensitive teeth. It seems to be on the lower dose of pred that you all get better so maybe i should try to stick it out for a bit longer and see if it improves before i increase my dose and watch the temp of my food and drink. Cjaþthesea what is oil pulling dont think I've heard of that one.
Oil pulling is a very old treatment....very simple. Put about one tablespoon of a quality organic oil into your mouth and swish (suck) it through your teeth for 5-20 minutes. Coconut is probably the best choice but olive and several others will work, too.( I buy Viva from Amazon ). When done, spit it out. Spitting into a container is best ......you could clog a drain eventually. It will remove bacteria and is touted to cure many ailments....not so sure about that but there is no harm in trying. My mouth and teeth are feeling fine and my teeth are whiter.
I had very sensitive teeth on doses of prednisolone above 8mg. After doing some research that did seem to show a connection between the medication and tooth pain I started using Sensodyne Repair and Protect (the standard version, not the whitening one which can cause reactions in some people). It took several weeks but has been very effective and I can almost eat ice cream or sorbet again.
I found this an interesting blog post: